Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Anxiety Meds Frustration!  (Read 592 times)

0 Members and 1 Guest are viewing this topic.

Online insights

  • Hero Member
  • *****
  • Posts: 4302
  • Country: au
  • Rec's: 100
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Anxiety Meds Frustration!
« Reply #15 on: May 02, 2014, 12:43:04 AM »
If that doesn't work I suppose I can continue through the SSRI's until I find something that works.

If you've tried 2 or 3 SSRIs without success then it's probably time to try SNRIs and TCAs.

If OCD is an issue then the SSRI most likely to work is Luvox (fluvoxamine). OCD is the hardest of the anxiety disorders to control and often needs high antidepressant doses coupled with a mood stabilizer or anti psychotic.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Online insights

  • Hero Member
  • *****
  • Posts: 4302
  • Country: au
  • Rec's: 100
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Anxiety Meds Frustration!
« Reply #16 on: May 02, 2014, 12:48:50 AM »
In my experience I gave Lexapro at least one week to do its thing before I decided to stay on it or not.

It typically takes antidepressants 3-12 weeks to kick-in. They work by initiating and sustaining the growth of new brain cells and this takes time. Some people do get a quick response, but this is the placebo effect in action, not the antidepressant. It's great if it lasts until the med begins working, however, it can't be relied on.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Online insights

  • Hero Member
  • *****
  • Posts: 4302
  • Country: au
  • Rec's: 100
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Anxiety Meds Frustration!
« Reply #17 on: May 02, 2014, 12:57:37 AM »
Does anyone know how long anafranil stays in your system?

About 6 days, however, most of it will have been metabolized by now so you could start of Lexapro immediately.

Quote
I took the one pill last Sunday night and I'm still feeling weird today. Increased OCD thoughts and anxiety.  Don't know what's going on as I haven't taken it since.

It's almost certainly not from the Anafranil because while there may still be some in your system it is too small to have any effect. Most likely it's anxiety. In fact, I suspect your reaction had more to do with apprehension about taking Anafranil than the drug itself.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Snoopy10

  • Full Member
  • ***
  • Posts: 188
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Anxiety Meds Frustration!
« Reply #18 on: May 02, 2014, 09:56:26 AM »
In my experience I gave Lexapro at least one week to do its thing before I decided to stay on it or not.

It typically takes antidepressants 3-12 weeks to kick-in. They work by initiating and sustaining the growth of new brain cells and this takes time. Some people do get a quick response, but this is the placebo effect in action, not the antidepressant. It's great if it lasts until the med begins working, however, it can't be relied on.

Ian

I meant give it a week to get used to the funny feeling people may get when starting a new drug. Sometimes when I start a new drug the side effects scare me off in the first day and since the poster said he felt nausea etc after taking a drug, I thought maybe give it some time for that start up phase to diminish. Sorry I need to be more clear in my posts!
Bookmark and Share

Online forever young

  • Full Member
  • ***
  • Posts: 219
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Anxiety Meds Frustration!
« Reply #19 on: May 02, 2014, 10:17:03 AM »
Ian thanks for replying. okay so Trazodone is not heart friendly. which of the SSRIs are the least likely to cause trouble? I have taken Zoloft and it made me very sleepy during the day. I was okay on it but had a little break thru anxiety I was on 100 mg so that may have been it. I had it in my head that Prozac would be better as I had been told by someone that it worked great for them. I switched to Prozac and helped me greatly but I went off it crazy mistake and when tried to get back on the insomnia was terrible. I then switched to celexa and got better with my sleep but it is broken now I am back to having trouble sleeping wonder if it was not the Prozac. where I am going with this if I switched to Zoloft or paxil and they didn't work would I have trouble getting back on celexa?

I am still worried about the heart thing with anti depressants. which ones would be the less for the problems? It is rare right? I have always never wanted to know sideffects and when I took imipramine I wouldn't but then that was before google. is it always fatal? I like with Trazodone would the does for insomnia not cause it when you are on another anti depressant too. I hate over thinking things and I am getting older and that worries me. Grrrrrrr
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4302
  • Country: au
  • Rec's: 100
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Anxiety Meds Frustration!
« Reply #20 on: May 02, 2014, 06:08:01 PM »
I am still worried about the heart thing with anti depressants. which ones would be the less for the problems?

You are worrying unnecessarily about this. Unless you have a specific heart condition none of the antidepressants, or the many other meds which may prolong the QTc interval including antibiotics and several heart meds,  will cause you any problems. Apart from Celexa (citalopram) and Lexapro (escitalopram) none of the SSRIs are known to prolong the QTc interval, nor do the SNRIs.

Quote
is it always fatal?

No. And you'd need to have the specific heart issue and be taking above the recommended maximum dose. I was on 350mg/day of imipramine for several years and my heart was fine with no evidence of QTc problems. Ive been on 225mg/day (max dose is 200mg) of dosulepin, which is the most cardio toxic antidepressant, for nearly 20 years and my heart continues to be fine.

Quote
I like with Trazodone would the does for insomnia not cause it when you are on another anti depressant too.

At the doses prescribed for sleep trazodone only acts as an antihistamine. It has very low serotonergic and norepinephrinergic properties so you need to take at least 225mg to get an antidepressant response.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
0 Replies
944 Views
Last post January 01, 2007, 11:29:34 PM
by ToEKnee213
3 Replies
1034 Views
Last post April 19, 2008, 02:51:10 PM
by Larry86
2 Replies
432 Views
Last post October 15, 2010, 02:43:15 AM
by Tameryn
3 Replies
1472 Views
Last post February 07, 2013, 05:16:46 PM
by randomusername
2 Replies
336 Views
Last post April 02, 2013, 06:06:03 AM
by Suzanne

anything